Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

Weakness due to overdose of diuretics during angioplasty. Reason for blood drops in urine?

Hi. My father got his angioplasty done on the 5th of this month. He had 100% LAD blockage and MI. Post surgery her developed plueral fluid in lungs. Now doctors say that he is recovering. However, he was overdosed with diuretics. As a result he felt extremely weak and his KFT reports were abnormal including sodium and potassium . we have changed the cardiologist and have stopped giving him diuretics for 3 days. He is on Clopitab, Tonact. Today we gave him Potklor as his potassium is low and has not passed stool since his discharge on 16th. His anal region is at times soiled, apart from that he has not passed stool. His stomach is also distended. Today a strange thing happened. After urinating, I observed the last few drops had blood in it. Not sure the color is because of potklor or is it really blood. Although I will get the routine and culture done tomorrow just wanted to check if you can draw any conclusion on the reason for this, if this is blood. Is this because we stopped diuretics or the medication that is on or Potklor or something else (UTI etc). Please help.
Asked On : Fri, 27 Jul 2012
Answers:  1 Views:  49
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Urologist 's  Response
The blood you have noticed in your urine is most likely because of clopitab tablet. It is a blood thinning agent and decreases the clotting ability of blood. Sometimes it can cause blood in urine. You dont seem to have UTI as you dont have any urinary symptoms. Potklor and diuretics doesnt cause blood in urine. However get the urine examination and ultrasound of the abdomen done. Visit a urologist.
Answered: Tue, 22 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor